JournalsaihpcVol. 21, No. 3pp. 319–340

Multitransition kinks and pulses for fourth order equations with a bistable nonlinearity

  • Denis Bonheure

    Université catholique de Louvain, institut de mathématique pure et appliquée, chemin du Cyclotron, 2 1348 Louvain-la-neuve, Belgium
Multitransition kinks and pulses for fourth order equations with a bistable nonlinearity cover
Download PDF

Abstract

We study the existence of stationary solutions of a class of diffusion equations related to the so-called extended Fisher–Kolmogorov equation and the Swift–Hohenberg equation. We prove the existence of multitransition kinks and pulses. These solutions are obtained as local minima of the associated functional. For the Swift–Hohenberg equation, our result partially proves a numerical conjecture.

Résumé

Nous étudions l’existence de solutions stationnaires d’une classe d’équations de diffusion incluant l’équation de Fisher–Kolmogorov généralisée et l’équation de Swift–Hohenberg. Nous démontrons l’existence de solutions hétéroclines et homoclines à transitions multiples. Ces solutions sont des minima locaux de la fonctionnelle associée. Nos résultats couvrent partiellement une conjecture numérique concernant l’équation de Swift–Hohenberg.

Cite this article

Denis Bonheure, Multitransition kinks and pulses for fourth order equations with a bistable nonlinearity. Ann. Inst. H. Poincaré Anal. Non Linéaire 21 (2004), no. 3, pp. 319–340

DOI 10.1016/J.ANIHPC.2003.03.001